Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 4, 2014, 8:45 PM CST for 4 counties in Mississippi. It was in force for 69 days. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 4, 2014, 8:45 PM CST (02:45 UTC)
- Expired
- Apr 14, 2014, 1:45 PM CDT
- In force
- 69 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MS, Forrest County, MS, Holmes County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 8:45 PM CST | FLASH FLOOD | Hattiesburg, MS | FLOODING OF HIGHWAY 49 AT WEST 4TH AND HARDY STRETT. ALSO A NORTH 40TH AVENUE/DOLEAC AVE. |
| Feb 4, 9:20 PM CST | FLASH FLOOD | West Hattiesburg, MS | WEATHERSBY ROAD FLOODED |
| Feb 20, 10:55 PM CST | FLASH FLOOD | Hattiesburg, MS | NUMEROUS REPORTS OF FLOODING IN HATTIESBURG INCLUDING ON HARDY STREET AT USM. |
| Feb 20, 11:30 PM CST | FLASH FLOOD | 3 Wnw West Hattiesburg, MS | EXTENSIVE FLASH FLOODING OCCURRED IN THE AREA OF WESTOVER DR WITH 9 HOMES EVACUATED AND AROUND 20 HOMES FLOODED WITH A RANGE OF WATER DEPTH FROM 4 INCHES TO 4 FT. SEVERAL WATER RESCUES TOOK PLACE WITH AROUND 20 PEOPLE RESCUED. |
| Feb 20, 11:35 PM CST | FLASH FLOOD | Hattiesburg, MS | SEVERAL STREETS FLOODED ACROSS HATTIESBURG |
| Mar 4, 1:16 PM CST | FREEZING RAIN 0.05 | Hattiesburg, MS | LIGHT ACCUMULATIONS OF FREEZING RAIN ON TREES AND POWERLINES. |
| Mar 4, 1:16 PM CST | FREEZING RAIN 0.05 | Purvis, MS | LIGHT ACCUMULATIONS OF FREEZING RAIN ON TREES AND POWERLINES COUNTYWIDE. |
| Mar 4, 2:05 PM CST | FREEZING RAIN 0.05 | Purvis, MS | LIGHT ACCUMULATIONS OF FREEZING RAIN ON TREES AND POWERLINES COUNTYWIDE. |
| Mar 28, 7:15 AM CDT | HEAVY RAIN 3.5 | Purvis, MS | DITCHES FILLED UP FORCING WATER ACROSS A FEW COUNTY ROADS...DEPTH OF WATER NOT MORE THAN A COUPLE OF INCHES. RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN FELL IN SOUTHERN LAMAR COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
772
WGUS54 KJAN 050245
FFWJAN
MSC035-073-050415-
/O.NEW.KJAN.FF.W.0001.140205T0245Z-140205T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CST TUE FEB 4 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 1015 PM CST
* AT 841 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS LAMAR AND
NORTHERN FORREST COUNTIES. DOPPLER RADAR ESTIMATED THAT A BAND
OF 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN ACROSS HATTIESBURG
AND CENTRAL PARTS OF LAMAR COUNTY. COMBINED WITH ADDITIONAL RAIN
OVER THE NEXT 30 TO 60 MINUTES...THIS WILL LIKELY CAUSE FLASH
FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACEDONIA...RAWLS SPRINGS AND SUNRISE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3139 8957 3141 8929 3139 8915 3118 8915
3102 8956
$$
AEG2 follow-up statements
489
WGUS74 KJAN 050313
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CST TUE FEB 4 2014
MSC035-073-050415-
/O.CON.KJAN.FF.W.0001.000000T0000Z-140205T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-FORREST MS-
913 PM CST TUE FEB 4 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
FORREST AND LAMAR COUNTIES...
AT 910 PM CST...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE WARNED AREA.
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WITH HEAVY RAIN CONTINUED
ACROSS THE WARNED AREA. A BAND OF UP TO 2 INCHES OF RAIN HAS FALLEN
SINCE 8 PM FROM JUST NORTH OF PURVIS ACROSS THE CITY OF HATTIESBURG.
1.44 INCHES OF RAIN HAS FALLEN AT THE EMERGENCY OPERATIONS CENTER ON
THE SOUTHWEST SIDE OF HATTIESBURG AS OF 910 PM.
NUMEROUS REPORTS OF FLASH FLOODING...INCLUDING WATER UP TO THE DOORS
ON VEHICLES AND ROADS BEING BARRICADED...HAVE BEEN RECEIVED FROM
EMERGENCY MANAGEMENT IN HATTIESBURG.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACEDONIA...
RAWLS SPRINGS...SUNRISE...WEST HATTIESBURG...PETAL AND HATTIESBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3139 8957 3141 8929 3139 8915 3118 8915
3102 8956
$$
AEG674
WGUS54 KJAN 141549
FFWJAN
MSC015-051-141845-
/O.NEW.KJAN.FF.W.0001.140414T1549Z-140414T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT MON APR 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF VAIDEN...
* UNTIL 145 PM CDT
* AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...
HAVE OCCURRED IN THE PAST SIX HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COILA...
SEVEN PINES AND BLACK HAWK
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3339 8965 3323 8975 3316 8992 3321 9033
3330 9032 3335 9024 3333 9018 3341 9017
3343 8993
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 4:09 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 4, 4:09 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 409 PM CST TUE FEB 4 2014 .DISCUSSION... ACTIVE WEATHER TODAY WITH A FREEZING RAIN EVENT JUST TO OUR NORTHWEST IN AR AND N MS WITH COLD AND AT TIMES HEAVY RAIN IN THE DELTA. FARTHER SOUTH...AN ERRANT STRONG TO BRIEFLY SEVERE WIND GUST OF 50-60 MPH COULD BE POSSIBLE THIS EVENING IN SOME THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION. AS OF 21Z OBSERVATIONS ACROSS THE REGION...THE SURFACE LOW PRESSURE SYSTEM ONCE IN TX THIS MORNING AS SHIFTED NW ACROSS MID MS ACTING TO TIGHTENING THE TEMPERATURE GRADIENT WITH READINGS IN THE MID 30S NORTH TO LOW 60S SOUTH. THIS DYNAMIC SET-UP ALONG WITH MID AND UPPER LEVEL FORCING FROM AN EJECTING S/WV TROUGH OVER THE SOUTHERN PLAINS IS SUPPORTING A RAIN/TSTORM BAND MOVING EAT ACROSS THE MS RIVER AND NUMEROUS PRECIPITATION TYPES OVER THE LARGER REGION. ALSO OF INTEREST ARE SOME TRANSVERSE RAIN BANDS ON THE LEADING EDGE OF THE LARGER BAND SUGGESTING SOME GRAVITY WAVES ARE PRESENT WITHIN THE LINE. DEPENDING ON HOW LINE EVOLVES...THE GRAVITY WAVES COULD ENHANCE WINDS DOWN TO THE SURFACE. LUCKILY, MOST OF THE CWA IS WARM ENOUGH ON THE NORTHERN FRINGES AS TO ESCAPE WINTER WEATHER MIX BUT SOME ISOLATED POCKETS OF SLEET/FREEZING RAIN ARE NOT OUTSIDE THE REALM OF POSSIBILITIES FOR FAR NORTHERN BOLIVAR COUNTY THIS EVENING BEFORE THE PRECIP TAPERS OFF. RAIN WILL BE HEAVY AT TIMES ACROSS THE DELTA AND NORTH CENTRAL MS WHERE BETTER FORCING WILL PERSIST LONGER. 1-3 INCHES OF EVENT TOTAL RAIN THROUGH TONIGHT LOOKS LIKELY AND HAVE HIGHLIGHTED HAZARD IN HWO AS THIS COULD LEAD TO LOCALIZED FLOODING CONCERNS. FOR SOUTHERN AREAS...SOUTHERLY FLOW SOUTH OF THE SURFACE LOW TRACK HAS HELPED DEWPOINTS SLOWLY RECOVER IN TO THE UPPER 50S AND LIKELY REACH THE LOW 60S BY EARLY EVENING ALONG AND SOUTH OF A BROOKHAVEN MS TO MERIDIAN MS LINE. THIS WARM SECTOR WILL BE CHARACTERIZED BY 40-50 KT WINDS 2000 FT ABOVE THE GROUND WITH ORGANIZING 0-3KM HELICITIES 400-500M2/S2 WITH POSSIBLY AS HIGH AS 500-700 J/KG MUCAPE PER LATEST RAP. HOWEVER...SEVERAL LIMITATIONS OF STRONG TO SEVERE STORMS EXISTS DUE TO THE RESIDUAL COOL BOUNDARY LAYER THAT IS STRUGGLING TO MIX OUT, POOR LAPSE RATES, AND WEAKER FORCING IN SOUTHEAST MS. OF INTEREST IS THE CONVECTION JUST DEVELOPING ALONG THE LA COAST AS IT WILL BE THESE STORMS THAT WILL RIDE ALONG THE WARM SECTOR THIS EVENING ACROSS SE MS. WILL CONTINUE TO CARRY LIMITED RISK OF 50-60 MPH WIND GUSTS BUT NOT MENTION TORNADOES AS EFFECTIVE BULK SHEAR WHILE DECENT /30 KT/ IS NOT GOING TO BE WELL UTILIZED IN THE LOWEST 1KM NEAR THE SURFACE. SOME OF THE DEEPER CORES COINCIDENT WITH THE SLIGHTLY NEGATIVE SHOWALTERS AND ELEVATED INSTABILITY COULD SHOW SOME SIGNS OF ELEVATED ROTATION BUT FEEL THIS WILL NOT BE ABLE TO OVERCOME MORE STABLE BOUNDARY LAYER. THE BAND OF SHOWERS/TSTORMS WILL EXIT I-55 CORRIDOR AFTER 10PM AND EXIT EAST INTO AL BY EARLY WEDNESDAY MORNING WITH COLD FRONT MOVING THROUGH BEHIND THE BAND. WEDNESDAY WILL BE COOLER AND DRIER WITH SOME CLEARING AS READINGS WILL ONLY MAKE INTO THE MID 30S NORTH TO MID 50S SOUTH. A SERIES OF FREEZING NIGHTS WILL BE ON TAP THURSDAY AND FRIDAY MORNING WITH AREAS GETTING INTO THE LOW TO MID 20S YET AGAIN. HIGHS THURSDAY WILL NOT RECOVER MUCH EITHER WITH READINGS IN THE MID 30S NORTH TO MID 40S SOUTH HAS COLD HIGH PRESSURE SETTLES JUST NORTH OF THE REGION ACROSS THE TN VALLEY. DESPITE THIS SURFACE HIGH PRESSURE, A WEAK MID-LVL WAVE WILL PASS OVER THE LOWER MS VALLEY THURSDAY GIVING US MORE CLOUDS AND SOME LIGHT SHOWERS... KEEPING TEMPS DOWN EVEN FURTHER. FOR FORECAST ELEMENTS...BUMPED MAV HIGH TEMPS DOWN TOMORROW AND A TOUCH THURSDAY TOWARDS COOLER EC DUE TO CLOUDS AND RAW NWP OUTPUT. ACTUALLY COME UP ON MAV LOWS A TOUCH THURSDAY MORNING WITH HIGH CLOUDS AND WINDS STAYING UP DURING THAT PERIOD. BUMPED MAV POPS UP TO CARRY MINIMAL POPS THURSDAY WITH WAVE PASSAGE. /ALLEN/ && .AVIATION...VISIBILITIES WILL STILL VARY BETWEEN VFR/IFR CATEGORIES THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING AS SHOWERS... ALONG WITH SOME ISOLATED THUNDERSTORMS...OVERSPREAD THE AREA FROM WEST TO EAST. ALL OF THIS IS ASSOCIATED WITH A COLD FRONT THAT'LL SHIFT EAST THROUGH THE REGION THIS EVENING. IFR CEILINGS ARE ALSO EXPECTED TO ENCOMPASS MUCH OF THE AREA THROUGH TONIGHT. WINDS AHEAD OF THE FRONT WILL GENERALLY BE FROM THE SOUTHEAST AROUND 7-10 KNOTS...BUT WILL BECOME NORTHWESTERLY BETWEEN 7-10 KNOTS BEHIND THE AFOREMENTIONED FRONTAL PASSAGE THIS EVENING. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 34 44 27 42 / 97 6 4 16 MERIDIAN 40 48 29 44 / 100 6 4 16 VICKSBURG 33 42 28 40 / 60 6 4 16 HATTIESBURG 44 54 28 45 / 100 7 5 16 NATCHEZ 35 43 29 41 / 58 6 4 16 GREENVILLE 31 37 26 34 / 59 6 5 16 GREENWOOD 31 40 26 39 / 78 6 4 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/19
Hazardous weather outlook, Feb 4, 2:14 PM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 214 PM CST TUE FEB 4 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056- 059>062-052015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 214 PM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ052-057-058-063>066-072>074-052015- LAUDERDALE-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 214 PM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...LATE THIS AFTERNOON INTO TONIGHT STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS MAY BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEASTERN MISSISSIPPI BETWEEN 5 AND 10 PM AS A COLD FRONT MOVES ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 CONVERT URL ABOVE TO LOWERCASE!) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THIS EVENING. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 4, 5:58 PM CST, 2 hours 47 minutes before
MSZ054-055-059-061>064-072-050040-
SIMPSON MS-MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
JEFFERSON MS-FRANKLIN MS-COPIAH MS-
558 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CST TUE FEB 4 2014
...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL MISSISSIPPI...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 15 MILES SOUTH OF CENTER POINT AT 555 PM CST...MOVING
NORTHEAST AT 65 MPH.
THIS STORM WAS PART OF A LARGE CLUSTER OF STRONG THUNDERSTORMS THAT
EXTENDED FROM EAST OF BUDE TO NEAR BATON ROUGE. THESE STORMS WILL BE
MOVING NORTHEAST THROUGH SOUTH CENTRAL MISSISSIPPI BETWEEN 6 AND 730
PM.
VERY HEAVY RAIN...WIND GUSTS TO 45 MPH...ALONG WITH CONTINUOUS CLOUD
TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN COPIAH...EASTERN FRANKLIN...EXTREME
SOUTHEASTERN JEFFERSON...WESTERN JEFFERSON DAVIS...LAWRENCE...
LINCOLN...NORTHWESTERN MARION AND SOUTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3123 9005 3132 9005 3134 9011 3136 9097
3171 9067 3196 9011 3185 8985 3113 8977
TIME...MOT...LOC 2355Z 215DEG 56KT 3121 9064
AEGSpecial weather statement, Feb 4, 6:26 PM CST, 2 hours 19 minutes before
MSZ037-038-044-045-050-051-050115-
ATTALA MS-WINSTON MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
626 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST TUE FEB 4 2014
A VERY THIN LINE OF SHOWERS ASSOCIATED WITH A COLD FRONT IS CAPABLE
OF PRODUCING 30 TO 40 MPH WIND GUSTS. THIS LINE WAS LOCATED FROM 3
MILES NORTH OF ZAMA TO 4 MILES WEST OF MORTON AT 625 PM CST...MOVING
EAST AT 20 MPH. IN ADDITION TO THE GUSTY WINDS...A RAPID DROP IN
TEMPERATURES WILL OCCUR BEHIND THE COLD FRONT.
PEOPLE IN LEAKE...WESTERN NESHOBA...NORTHWESTERN NEWTON...SCOTT...
SOUTHWESTERN WINSTON AND EAST CENTRAL ATTALA COUNTIES SHOULD MONITOR
THESE WIND GUSTS CLOSELY.
LAT...LON 3304 8904 3223 8941 3222 8973 3254 8977
3309 8947
TIME...MOT...LOC 0025Z 274DEG 19KT 3302 8935 3233 8971
JCSpecial weather statement, Feb 4, 6:43 PM CST, 2 hours 2 minutes before
MSZ055-063-064-050125-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
643 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CST TUE FEB 4 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF WANILLA AT 643 PM CST...MOVING NORTHEAST
AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN JEFFERSON DAVIS...NORTHERN LAWRENCE AND EASTERN SIMPSON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3161 8998 3149 9015 3158 9025 3166 9024
3201 8980 3186 8966 3178 8977 3177 8975
3161 8975 3153 8960 3144 8959 3143 8982
3139 8982 3139 8995
TIME...MOT...LOC 0043Z 228DEG 45KT 3162 9014
JCSpecial weather statement, Feb 4, 7:13 PM CST, 1 hour 32 minutes before
MSZ072-073-050155-
MARION MS-LAMAR MS-
713 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CST TUE FEB 4 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM GOSS TO 24 MILES SOUTHWEST OF SANDY HOOK AT
714 PM CST...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN LAMAR AND MARION COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3101 8951 3100 8983 3106 8984 3107 8992
3112 8994 3113 8998 3139 8998 3139 8982
3143 8982 3143 8977 3143 8946 3135 8945
3134 8935 3101 8935 3100 8941 3097 8943
3097 8947
TIME...MOT...LOC 0114Z 241DEG 27KT 3138 8988 3106 8991
3086 9012
JCSpecial weather statement, Feb 4, 7:59 PM CST, 46 minutes before
MSZ051-057-050240- NEWTON MS-JASPER MS- 759 PM CST TUE FEB 4 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 759 PM CST TUE FEB 4 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF BAY SPRINGS AT 759 PM CST...MOVING NORTHEAST AT 50 MPH. PEOPLE IN NORTHERN JASPER AND SOUTHEASTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3194 8932 3217 8933 3242 8893 3205 8892 TIME...MOT...LOC 0159Z 231DEG 44KT 3207 8930 JC
Special weather statement, Feb 4, 8:30 PM CST, 15 minutes before
MSZ057-058-066-050315-
JONES MS-JASPER MS-CLARKE MS-
830 PM CST TUE FEB 4 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CST TUE FEB 4 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 9 MILES NORTHWEST OF HEIDELBERG TO 9 MILES
WEST OF LAUREL AT 830 PM CST...MOVING EAST AT 30 MPH.
PEOPLE IN SOUTHWESTERN CLARKE...SOUTHEASTERN JASPER AND NORTHERN
JONES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3182 8882 3182 8894 3170 8894 3169 8935
3203 8911 3200 8867
TIME...MOT...LOC 0230Z 265DEG 25KT 3199 8907 3171 8928
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:26 PM CST | Special Weather Statement | JAN | Leake, Scott | 49 min |
| Feb 4, 6:32 PM CST | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Humphreys, Leflore, Sharkey and 2 more | 6 hr |
| Feb 4, 6:43 PM CST | Special Weather Statement | JAN | Jefferson Davis, Lawrence, Simpson | 42 min |
| Feb 4, 7:06 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 39 min |
| Feb 4, 7:13 PM CST | Special Weather Statement | JAN | Lamar, Marion | 42 min |
| Feb 4, 7:25 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 50 min |
| Feb 4, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Smith | 32 min |
| Feb 4, 7:49 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 41 min |
| Feb 4, 7:59 PM CST | Special Weather Statement | JAN | Jasper | 41 min |
| Feb 4, 8:11 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 49 min |
| Feb 4, 8:23 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 37 min |
| Feb 4, 8:30 PM CST | Special Weather Statement | JAN | Jasper | 45 min |
| Feb 4, 10:24 PM CST | River Flood Warning | JAN | Neshoba | 4 days |
| Feb 5, 9:05 AM CST | River Flood Warning | JAN | Attala, Holmes | 6 days |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.